Dense Fog, Berks
- When
- May 15, 2:00 AM EST to 7:00 AM EST
- Where
- Berks forecast zone
- Reported by
- ASOS
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
Dense fog formed across the Poconos, the Lehigh Valley and Berks County during the early morning of the 15th. The combination of heavy rain that fell overnight and light winds helped form the dense fog.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Dense fog formed across the Poconos, the Lehigh Valley and Berks County during the early morning of the 15th. The combination of heavy rain that fell overnight and light winds helped form the dense fog. The fog thinned around 8 a.m. EDT on the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 14, 8:16 PM EST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 916 PM EDT THU MAY 14 2009 .SYNOPSIS... COLD FRONT WILL CONTINUE TO PUSH EAST THROUGH THE REGION AND SHOULD BE OVERHEAD BY FRIDAY MORNING. THIS FRONT WILL STALL JUST TO OUR SOUTH AND PROCEED NORTHWARD ON SATURDAY AS A WARM FRONT. A STRONGER COLD FRONT WILL SWING THROUGH ON SUNDAY GIVING WAY TO HIGH PRESSURE THROUGH A BETTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE GRIDS AND ZONES HAVE BEEN UPDATED TO REFLECT CURRENT CONDITIONS. LATEST MSAS ANALYSES SHOWING NO SURFACE BASED INSTABILITY IN OUR CWA, ALTHOUGH THERE REMAINS SOME SFC BASED INSTABILITY IN THE LOWER SUSQUEHANNA VALLEY. BOTH THE NAM AND GFS SHOW GOOD AGREEMENT OF STRONG OMEGA AT 700MB OVER THE REGION COINCIDING WITH THE FRONTAL CONVERGENCE ZONE. LOW LEVEL JET IS IN A GOOD SPOT TO CONTINUE ADVECTING MOISTURE INTO THE REGION. RIGHT ENTRANCE REGION OF A UPPER LEVEL JET STREAK PASSES BY OVERNIGHT WHICH WILL LEAD TO ENHANCED RAINFALL AND EVEN A FEW RUMBLES OF THUNDER. PWAT VALUES RANGE FROM 1.25'' TO 1.55'' ACROSS THE REGION AND WITH 3-HOUR FFG STILL AT OR BELOW 2.00'' THERE MAY BE SOME LOCALIZED FLOODING WITHIN POOR DRAINAGE AREAS WHERE THESE THUNDERSTORMS AND HEAVIER DOWNPOURS TRACK. COLD FRONT PRETTY MUCH STALLS JUST TO OUR SOUTH AND EAST ONCE IT PUSHES THROUGH MID-MORNING. WEAK HIGH PRESSURE TRIES TO ENVELOPE THE REGION BUT CANNOT. A FEW VORT MAXES RIDE UP ALONG THIS FRONTAL BOUNDARY AND MAY CONTINUE TO PRODUCE A FEW SHOWERS ACROSS THE THE SOUTHERN HALF OF THE CWA, WITH THE NORTH DRYING OUT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... STALLED FRONT BEGINS TO WORK ITS WAY BACK TO THE NORTH AS A WARM FRONT DURING THE DAY. ISENTROPIC LIFT AHEAD OF THE FRONT WILL KEEP THE SOUTHERN HALF OF THE CWA UNDER RAIN SHOWERS WITH A CHANCE AGAIN FOR SOME CONVECTION. THE REAL FIREWORKS TAKE PLACE ON SATURDAY WITHIN THE WARM SECTOR OF THE LOW PRESSURE SYSTEM. STAUNCH 850MB JET KEEPS AMPLE MOISTURE SURGING INTO THE REGION AHEAD OF THE APPROACHING COLD FRONT. THE GFS SEEMS TO BE OVER ZEALOUS ON SATURDAY WITH CAPE VALUES EXCEEDING 1000J/KG IN SOME LOCATIONS WHEREAS THE NAM SHOWS NO MORE THAN 500J/KG; NOTHING TO SNEEZE AT THOUGH. SPC HAS PLACE US IN A SLIGHT RISK ON SATURDAY AND WITH SOME MORNING SHOWERS POSSIBLE, ACTING AS A LOW LEVEL CAP, THIS CAN ENHANCE THOSE CHANCES OF SEVERE CONVECTION COMING TO FRUITION. THEN AGAIN WE ALSO HAVE THE CLOUD COVER TO PUT INTO THE EQUATION. IF WE CAN SEE SOME BREAKS IN THE CLOUDS, AND GIVEN THE STEEPENING MAY SUN ANGLE, WE MAY BE ABLE TO REACH THE CONVECTIVE TEMPERATURE. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE FORECAST IS VERY CHAOTIC TO SAY THE LEAST. BOTH THE GFS AND ECMWF DO NOT RESEMBLE EACH OTHER MUCH, AND AFTER READING HPC'S DISCO ON THE EXTENDED, THEY DO NOT RESEMBLE THEIR ENSEMBLE MEMBERS EITHER. THE ONLY THING THAT I CAN SAY AT THIS POINT IS THE EXTENDED FORECAST IS GOING TO BE ISSUED WITH LITTLE CONFIDENCE. 5-WAVE MODEL GUIDANCE SUGGESTS THAT THE LONGWAVE TROUGHS THAT PLAGUED THE REGION IN THE SHORT TERM, BEGINS TO LOSE ITS INFLUENCE AS THE PATTERN TURNS MORE ZONAL. MID-LEVEL SUB-TROPICAL RIDGE BEGINS TO BUILD ALONG THE EASTERN SEABOARD ON WEDNESDAY AND REMAINS IN PLACE THROUGH THE EXTENDED WITH SHORTWAVE TROUGHS RIDING UP ALONG THE TOP OF THE RIDGE. HUGE VARIANCE BETWEEN THE GFS AND THE ECMWF WITH THE GFS EXPERIENCING CYCLOGENESIS FASTER THAN THE ECMWF AND RETROGRADING FURTHER WEST IN THE WAKE OF THE BUILDING RIDGE. WITH A DECENT AMOUNT OF DIFFERENTIAL Q-VECTOR DIVERGENCE WITHIN THE 7OO TO 500MB LAYERS, THE QUESTION REALLY COMES DOWN TO HOW FAR DOES THE LOW PROCEED WEST AND WHAT INFLUENCE WILL IT HAVE ON OUR SENSIBLE WEATHER. THINKING AT THIS TIME IS THAT THE RIDGE OVER THE REGION IS TOO STRONG AND COMPLACENT FOR THE CUT-OFF LOW TO HAVE ANY EFFECT ON US AND IT HARMLESSLY SLIDES FURTHER WEST INTO THE GOM. MID-LEVEL RIDGE WILL DOMINATE OUR SENSIBLE WEATHER THROUGH THE EXTENDED WITH CLEARING SKIES AND TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. NEXT FRONTAL SYSTEM APPEARS TO TRY TO ENTER THE REGION LATER IN THE PERIOD BUT HAVE HELD OFF ON ADDING ANY POPS AT THIS TIME. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONDITIONS ARE VFR BUT EXPECT TO SEE A COUPLE SPOTS LOWER TO MVFR ESP AT KRDG/KABE AND PSBLY KTTN AS THE SHOWERS MOVE EAST AT 39 KT. LIGHT SHOWERS SOUTHEAST PA BUT LINE OF ENHANCED ECHOES FROM THE POCONOS WITH SLIGHT DISCONNECT OVER THE PA/MD BORDER MAY CONTINUE TO STRENGTHEN OVER THE NEXT COUPLE HOURS. LINE IS FAST MOVING BUT STILL SOME EMBEDDED HEAVY SHOWERS FOR A FEW MINUTES TIME OVER A PARTICULAR TAF SITE. FLOW IS FASTER NORTH OF PHL SO EXPECT TO SEE THE LAG IN ARRIVAL TIME FROM KPNE AND SOUTH THIS EVENING. VARYING WIND SPEEDS ACROSS THE REGION WITH GUST AT ACY TO 36 MHP AND 3 MPH AT PTW. THIS DAMPENING EFFECT WILL CONTINUE AS THE SHOWERS MOVE EAST WITH THE STRONGEST GRADIENT ALSO MOVING OFF TO THE EAST WITH THE SITES OF ACY AND MIV HOLDING ON TO SOME OCCASIONAL GUSTS TO 22KT. A COLD FRONT DROPPING DOWN FROM THE NORTHWEST SHOULD PASS THROUGH OUR REGION BETWEEN ABOUT 0600Z AND 1100Z. THERE WILL BE LITTLE PUSH WITH THE FRONT. THE WIND IS EXPECTED TO BECOME LIGHT AND VARIABLE AT MOST LOCATIONS. WITH LINGERING LOW LEVEL MOISTURE IN THE WAKE OF ANY RAIN THAT FALLS, WE ARE ANTICIPATING LOW CLOUDS AND/OR FOG FROM LATE TONIGHT INTO EARLY FRIDAY MORNING. THE STRONG MAY SUN IS FORECAST TO BURN OFF THE LOW CLOUDS AND FOG AROUND 1300Z ON FRIDAY. HOWEVER, WITH THE COLD FRONT EXPECTED TO STALL NEARBY TO OUR SOUTH, SOME CLOUDS MAY LINGER AT KMIV AND KACY. OUTLOOK... THE FRONTAL BOUNDARY IS FORECAST TO LIFT BACK THROUGH OUR REGION IN THE FRIDAY NIGHT TO SATURDAY MORNING PERIOD. AS A RESULT, WE MAY SEE SOME LOW CLOUDS AND FOG AGAIN AT THAT TIME. A MORE SUBSTANTIAL COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE LATE ON SATURDAY NIGHT. IT MAY BRING SHOWERS AND THUNDERSTORMS FOR LATE SATURDAY AND SATURDAY NIGHT. SOME SHOWERS MAY LINGER INTO SUNDAY BEFORE HIGH PRESSURE BUILDS DOWN FROM THE NORTHWEST FOR MONDAY AND TUESDAY. && .MARINE... A BROAD SOUTHERLY FLOW WILL CONTINUE ALONG THE MIDDLE ATLANTIC COAST INTO TONIGHT. WIND GUSTS UP AROUND 25 OR 30 KNOTS REMAIN POSSIBLE INTO THIS EVENING. AS A RESULT, THE SMALL CRAFT ADVISORY CONTINUES FOR DELAWARE BAY UNTIL 800 PM. WITH THE SOUTHERLY FLOW, WAVES ON OUR OCEAN WATERS SHOULD CONTINUE TO BUILD INTO THE 4 TO 7 FOOT RANGE FOR TONIGHT, THEN AS THE FLOW WEAKENS, THE WAVES ARE EXPECTED TO SUBSIDE ON FRIDAY. THEREFORE, WE WILL KEEP THE SMALL CRAFT ADVISORY GOING FOR OUR OCEAN WATERS UNTIL NOON ON FRIDAY. A WEAK COLD FRONT IS FORECAST TO REACH THE COASTAL WATERS OF NEW JERSEY AND DELAWARE LATE TONIGHT. IT IS EXPECTED TO STALL TO THE SOUTH OF OUR REGION, RETURNING NORTHWARD ON FRIDAY NIGHT. A MORE SUBSTANTIAL COLD FRONT FROM THE NORTHWEST IS SLATED TO ARRIVE LATE ON SATURDAY NIGHT. IT APPEARS AS THOUGH WIND GUSTS AND OCEAN WAVES COULD APPROACH SMALL CRAFT ADVISORY CRITERIA AGAIN FOR A TIME IN THE WAKE OF THE FRONT. HIGH PRESSURE AND RELATIVELY TRANQUIL CONDITIONS ARE ANTICIPATED FOR MONDAY AND TUESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ450>455. && SYNOPSIS...HEAVENER NEAR TERM...GORSE/GIGI/HEAVENER SHORT TERM...HEAVENER LONG TERM...HEAVENER AVIATION...EBERWINE/IOVINO MARINE...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 919 PM EDT THU MAY 14 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-160130- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 919 PM EDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THE GREATEST THREAT AT THIS POINT IS OVER PENNSYLVANIA AND THE NORTHERN DELMARVA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-160130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 919 PM EDT THU MAY 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-160130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 919 PM EDT THU MAY 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 PM EDT THU MAY 14 2009 PAZ060-067-068-150230- BERKS PA-CHESTER PA-MONTGOMERY PA- 931 PM EDT THU MAY 14 2009 ...A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT EASTERN BERKS...CHESTER AND MONTGOMERY COUNTIES... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS EASTERN BERKS COUNTY TO NORTHERN LANCASTER COUNTY...MOVING EAST AT 35 MPH. THIS LINE WILL BE NEAR FLYING HILLS...MOUNT PENN AROUND 935 PM...LORANE...REIFFTON...ST. LAWRENCE...HONEY BROOK AROUND 940 PM...ELVERSON...BIRDSBORO AROUND 945 PM...AMITY GARDENS AROUND 950 PM AND STOWE AROUND 955 PM. VERY HEAVY RAIN WILL FALL FROM THIS LINE FOR A BRIEF...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION, LOCALIZED WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ALONG THIS LINE. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OCCURRING WITH THIS LINE. FORECASTER: GORSE
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 934 PM EDT THU MAY 14 2009 PAZ060-067-068-150230- BERKS PA-CHESTER PA-MONTGOMERY PA- 934 PM EDT THU MAY 14 2009 ...A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT EASTERN BERKS...CHESTER AND MONTGOMERY COUNTIES... AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS EASTERN BERKS COUNTY TO NORTHERN LANCASTER COUNTY...MOVING EAST AT 35 MPH. THIS LINE WILL BE NEAR FLYING HILLS...MOUNT PENN AROUND 935 PM...LORANE...REIFFTON...ST. LAWRENCE...HONEY BROOK AROUND 940 PM...ELVERSON...BIRDSBORO AROUND 945 PM...AMITY GARDENS AROUND 950 PM AND STOWE AROUND 955 PM. VERY HEAVY RAIN WILL FALL FROM THIS LINE FOR A BRIEF TIME...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION, LOCALIZED WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ALONG THIS LINE. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OCCURRING WITH THIS LINE. FORECASTER: GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1008 PM EDT THU MAY 14 2009 PAZ067>069-150300- BUCKS PA-CHESTER PA-MONTGOMERY PA- 1008 PM EDT THU MAY 14 2009 ...A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT BUCKS...CHESTER AND MONTGOMERY COUNTIES... AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF WILLOW GROVE TO 19 MILES NORTH OF WEST CHESTER TO 14 MILES SOUTH OF READING...MOVING EAST AT 35 MPH. THIS LINE WILL BE NEAR DUBLIN...GARDENVILLE AROUND 1015 PM...CHESTER SPRINGS...NORTH WALES AROUND 1030 PM...VALLEY FORGE...TROOPER AROUND 1045 PM...MAPLE GLEN AND HORSHAM AROUND 1100 PM. VERY HEAVY RAIN WILL FALL FROM THIS LINE FOR A BRIEF TIME...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION, LOCALIZED WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ALONG THIS LINE. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OCCURRING WITH THIS LINE. FORECASTER: GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1035 PM EDT THU MAY 14 2009 DEZ001-MDZ008-NJZ015>019-PAZ070-071-150415- NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...MEDIA...PHILADELPHIA 1035 PM EDT THU MAY 14 2009 ...A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT A GOOD PART OF THE AREA LATE THIS EVENING... AT 1032 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS FROM NEAR MERCER COUNTY IN NEW JERSEY SOUTHWESTWARD TO CHESTER AND LANCASTER COUNTIES IN PENNSYLVANIA. THIS ENTIRE LINE IS MOVING GENERALLY EASTWARD AT ABOUT 35 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS LINE, CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION, LOCALIZED WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE NEAR THE LEADING EDGE OF THIS LINE. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN OCCURRING WITH THIS LINE. GORSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1202 AM EDT FRI MAY 15 2009 DEZ001-NJZ013-014-016>027-150600- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- EASTERN MONMOUTH NJ-GLOUCESTER NJ-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ- SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ- 1202 AM EDT FRI MAY 15 2009 ...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN... CAPE MAY...CUMBERLAND...GLOUCESTER...MONMOUTH...NEW CASTLE...OCEAN AND SALEM COUNTIES... AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SANDY HOOK TO 23 MILES WEST OF TOMS RIVER TO 22 MILES EAST OF CAMDEN TO 2 MILES EAST OF NEWARK...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR PITMAN AROUND MIDNIGHT...LONG BRANCH... WHITING AROUND 1215 AM...HAMMONTON...PENN STATE FOREST AROUND 1230 AM...WARREN GROVE...BROOKVILLE AROUND 1245 AM...WADING RIVER AND NEW GRETNA AROUND 100 AM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND LOW LYING AREAS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. TFG
The national radar mosaic for the moment the first event began.
5 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168277, 168278, 168279, 168280, 168281.